Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 30, 2017, 3:05 AM CDT for Montgomery County, Kansas. It took effect at Apr 30, 2017, 6:24 AM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 3:05 AM CDT (08:05 UTC)
- In effect from
- Apr 30, 2017, 6:24 AM CDT
- Expired
- May 2, 2017, 6:04 AM CDT
- In force
- 48 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Coffeyville (CFVK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
462
WGUS43 KICT 300805
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CDT SUN APR 30 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-302205-
/O.NEW.KICT.FL.W.0027.170430T1124Z-170502T1104Z/
/CFVK1.1.ER.170430T1124Z.170501T0000Z.170501T1704Z.NO/
305 AM CDT SUN APR 30 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Coffeyville.
* From this morning until Tuesday morning.
* At 2:00 AM Sunday the stage was 15.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.6 feet by this evening. The river will fall below
flood stage by early Monday afternoon.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Coffeyville 18.0 15.0 Sun 02 AM 19.1 7.2 3.1
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$7 follow-up statements
209
WGUS83 KICT 301419
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
919 AM CDT SUN APR 30 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-010419-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T0826Z/
/IDPK1.1.ER.170430T0536Z.170430T1401Z.170430T2026Z.NO/
919 AM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until late tonight.
* At 9:01 AM Sunday the stage was 33.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Independence 30.0 33.9 Sun 09 AM 21.5 13.9 9.1
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-010419-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0100Z/
/CFVK1.1.ER.170430T1241Z.170501T0000Z.170501T0700Z.NO/
919 AM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Monday evening.
* At 7:20 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.8 feet by this evening. The river will fall below
flood stage by early Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Coffeyville 18.0 17.9 Sun 07 AM 15.0 6.2 3.1
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$527
WGUS83 KICT 302221
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN APR 30 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-011221-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T1544Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0344Z.NO/
521 PM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Monday morning.
* At 5:16 PM Sunday the stage was 32.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Independence 30.0 32.8 Sun 05 PM 32.8 17.9 11.6
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-011221-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0612Z/
/CFVK1.1.ER.170430T1236Z.170501T0000Z.170501T1212Z.NO/
521 PM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late Monday night.
* At 2:00 PM Sunday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by this
evening. The river will fall below flood stage Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Coffeyville 18.0 19.6 Sun 02 PM 19.9 10.9 4.5
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$965
WGUS83 KICT 010115
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SUN APR 30 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-011515-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T1554Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0354Z.NO/
815 PM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Monday morning.
* At 7:16 PM Sunday the stage was 32.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Independence 30.0 32.5 Sun 07 PM 18.1 11.6 7.6
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-011515-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0613Z/
/CFVK1.1.ER.170430T1236Z.170430T1900Z.170501T1213Z.NO/
815 PM CDT SUN APR 30 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late Monday night.
* At 8:13 PM Sunday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Coffeyville 18.0 19.6 Sun 02 PM 11.2 4.5 2.4
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$125
WGUS83 KICT 010703
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT MON MAY 1 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-012103-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170501T2104Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T0904Z.NO/
203 AM CDT MON MAY 1 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until this afternoon.
* At 1:46 AM Monday the stage was 31.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Independence 30.0 31.5 Mon 2 AM 15.2 10.3 7.0
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-012103-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T0545Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170501T1145Z.NO/
203 AM CDT MON MAY 1 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late tonight.
* At 2:00 AM Monday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Coffeyville 18.0 19.9 Mon 2 AM 6.9 3.5 2.1
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$877
WGUS83 KICT 011330
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT MON MAY 1 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-020330-
/O.EXT.KICT.FL.W.0026.000000T0000Z-170502T0613Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T1813Z.NO/
830 AM CDT MON MAY 1 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until late tonight.
* At 8:16 AM Monday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Independence 30.0 30.7 Mon 08 AM 22.1 10.7 6.8
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-020330-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T1400Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170501T2000Z.NO/
830 AM CDT MON MAY 1 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Tuesday morning.
* At 6:00 AM Monday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Coffeyville 18.0 19.6 Mon 06 AM 13.5 4.9 2.1
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$303
WGUS83 KICT 011942
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT MON MAY 1 2017
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
...The flood warning continues for the following river in Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-012012-
/O.CAN.KICT.FL.W.0026.000000T0000Z-170502T0613Z/
/IDPK1.1.ER.170430T0536Z.170430T1446Z.170501T1624Z.NO/
242 PM CDT MON MAY 1 2017
The Flood Warning is cancelled for
The Verdigris River At Independence.
* At 2:16 PM Monday the stage was 29.1 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 11:24 AM Monday.
* Forecast...The river will continue to fall to 21.9 feet by Tuesday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Independence 30.0 29.1 Mon 02 PM 21.9 10.6 6.6
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-020942-
/O.EXT.KICT.FL.W.0027.000000T0000Z-170502T1820Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170502T0020Z.NO/
242 PM CDT MON MAY 1 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Tuesday afternoon.
* At 12:35 PM Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Coffeyville 18.0 19.0 Mon 01 PM 13.7 5.0 2.1
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$483
WGUS83 KICT 020217
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT MON MAY 1 2017
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-020247-
/O.CAN.KICT.FL.W.0027.000000T0000Z-170502T1820Z/
/CFVK1.1.ER.170430T1236Z.170501T0700Z.170501T2147Z.NO/
917 PM CDT MON MAY 1 2017
The Flood Warning is cancelled for
The Verdigris River At Coffeyville.
* At 9:00 PM Monday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 4:47 PM Monday.
* Forecast...The river will continue to fall to 4.9 feet by Wednesday
morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
* The Verdigris River at Coffeyville has fallen below flood stage.
This will be the final statement for this location and event.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Coffeyville 18.0 17.0 Mon 9 PM 8.6 2.9 1.8
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 29, 11:45 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 29, 11:45 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1145 PM CDT Sat Apr 29 2017 .SHORT TERM...(This evening through Tuesday night) Issued at 304 PM CDT Sat Apr 29 2017 Main forecast focus is the ongoing storm system. Showers and thunderstorms continue across the eastern portion of the CWA. Ongoing convection remains below severe levels. Would argue that some of these could be strong with the shear/buoyancy combinations, but the most significant threat is well to the east of the area. The main focusing mechanism for the convection across southeast Kansas is an inverted trough which extends north of a low which was centered over eastern Oklahoma. Satellite/radar/observations show a back edge to the main area of convection which extended from about OKC-ICT-MCI. This should continue moving east as the system. One thing of note was that on the back side of this trough, there was a small mesoscale area of northeast winds gusting over 40 knots. This was noted on the WSR-88D where winds exceeding 50 knots were observed. This was very localized and at the moment and is not seen in the observations. Well behind this area of precipitation, a second area of forcing and associated precipitation extends across western Kansas. Much of this is snow with significant accumulations. This forcing is associated with the main PV anomaly which is well back across the 4 corners region. This is significant since the main forcing does not move across the state until late tonight through morning Sunday. This means that there remains very high confidence in significant precipitation across the state through Sunday. Of note here this the forcing depicted with this storm is one of the more prolific Q-vector convergence signals that I have seen. As the storm exits, enough cold air will be brought into the CWA for snow to fall in central Kansas. This should accumulate along and north of a line from Salina to Great Bend. Accumulations right now are expected to be an inch or less. The flood watch looks in good shape. Have received reports of over 2 inches or rainfall across the southern and eastern portion of the CWA. Many ditches are running full but no flooding has been reported. We expected an additional 2-3 inches of rain through the remainder of the storm, so flooding is still possible, and likely along the rivers in that part of the state. Storm Bottom line: very high confidence in additional precipitation, fairly high confidence in snow across central Kansas with an inch or less of accumulation. Good confidence in receiving about 2-3 inches across southeast Kansas. Storm should exit the region Sunday night. The next problems to deal with are the wind and low temperatures Sunday night. Strong cold advection behind the front will push temperature down toward freezing Sunday night across central Kansas. Will have to monitor, but no frost expected with the amount of wind expected. Soundings suggest enough momentum transport for wind advisories Sunday afternoon and evening across central Kansas. .LONG TERM...(Wednesday through Saturday) Issued at 304 PM CDT Sat Apr 29 2017 The main challenge here is the system moving through the region Wednesday. The ECMWF/GFS runs today trend further south and east with the precipitation. And while that storm system does take a similar track, the associated upper level disturbance is not nearly is vigorous. This means less forcing and less precipitation. Confidence is moderate at receiving additional precipitation, higher for southeast Kansas. Severe storms do not look probable at this time. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1141 PM CDT Sat Apr 29 2017 Low clouds in IFR category will continue to blanket much of the region for tonight into Sunday. Meanwhile numerous rain showers/pockets of drizzle will develop and affect the area. The rain could change over to a rain/snow mix late tonight or around daybreak for central Kansas followed by some light snow for Sunday morning. Northwesterly winds will increase as surface low deepens during the afternoon on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 42 44 38 67 / 80 60 30 0 Hutchinson 39 41 37 66 / 90 70 40 0 Newton 41 41 37 64 / 80 60 40 0 ElDorado 44 44 38 66 / 70 60 40 0 Winfield-KWLD 43 47 39 68 / 70 50 20 0 Russell 35 35 34 62 / 100 90 50 0 Great Bend 35 36 35 63 / 100 80 40 0 Salina 39 40 37 64 / 100 80 60 10 McPherson 39 40 37 64 / 90 70 50 0 Coffeyville 49 51 41 67 / 80 40 20 0 Chanute 50 51 40 64 / 90 50 30 10 Iola 50 51 40 63 / 90 50 30 10 Parsons-KPPF 50 51 41 66 / 90 50 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Sunday for KSZ096-098>100. && SHORT TERM...KRC LONG TERM...KRC AVIATION...CDJ
Hazardous weather outlook, Apr 29, 9:41 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 941 PM CDT Sat Apr 29 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 941 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widespread showers and thunderstorms will impact mainly southeast Kansas tonight. Pockets of minor flooding of low-lying and flood- prone areas are possible areawide. However, southeast Kansas has the greatest potential to see heavy rainfall and associated flash flooding concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow with a mix of rain will occur Sunday across areas along and west of Salina, Ellsworth, and Great Bend. Up to one inch is possible on grassy surfaces. Minor low-land flooding will remain possible across central and north-central Kansas Sunday due to persistent rain much of the day. Healthy rises are expected on most area rivers and streams due to the widespread rain. A flood warning has already been issued for parts of the Neosho river from Erie south through Oswego. Depending on how much rain occurs, additional rivers may eventually exceed flood stage as well. The greatest likelihoods include the Cow Creek northwest of Hutchinson and the Arkansas River near Arkansas City. Check the latest flood warnings and statements for the latest details. Thunderstorm chances will return late Tuesday into Wednesday. While widespread severe weather appears unlikely, a few strong to marginally severe storms cannot be ruled out over mainly southern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Apr 29, 9:23 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM FLOOD CHERRYVALE 37.27N 95.55W
04/29/2017 MONTGOMERY KS LAW ENFORCEMENT
SEVERAL VEHICLES FLOODED OUT. NO WATER RESCUES AT THIS
TIME. HALF OF THE TOWNS ROADS ARE CURRENTLY UNDER WATER.
&&
METZGERLocal storm report, Apr 29, 10:28 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
04/29/2017 MONTGOMERY KS LAW ENFORCEMENT
WATER STILL COVERING NUMEROUS ROADS, ESPECIALLY ACROSS
THE WEST SIDE OF TOWN. HOWEVER, CONDITIONS ARE STARTING
TO IMPROVE.
&&
RBLLocal storm report, Apr 29, 10:34 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD 1 W CHETOPA 37.04N 95.11W
04/29/2017 LABETTE KS LAW ENFORCEMENT
WATER OVER HIGHWAY 166 WEST OF CHETOPA AND WILL LIKELY BE
CLOSED.
&&
RBLLocal storm report, Apr 29, 10:58 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM FLOOD 5 NNE IOLA 37.99N 95.35W
04/29/2017 ALLEN KS LAW ENFORCEMENT
MULTIPLE ROADS NOW HAVE WATER OVER THEM. AUTO ACCIDENTS
DUE TO HYDROPLANING HAVE OCCURED AT TEXAS AND 2000TH
STREET.
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:03 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| Apr 29, 7:24 PM CDT | Special Weather Statement | ICT | Elk | 36 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 43 min |
| Apr 29, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 38 min |
| Apr 29, 8:37 PM CDT | River Flood Warning | ICT | Allen, Neosho | 49 hr |
| Apr 29, 8:37 PM CDT | River Flood Warning | ICT | Neosho | 63 hr |
| Apr 29, 8:42 PM CDT | Flash Flood Warning | ICT | Montgomery | 4 hr |
| Apr 29, 8:47 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 12 hr |
| Apr 29, 9:16 PM CDT | Flash Flood Warning | ICT | Labette | 6 hr |
| Apr 29, 11:00 PM CDT | Areal Flood Warning | ICT | Allen | 4 days |
| Apr 30, 1:22 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 37 hr |
| Apr 30, 4:15 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 14 hr |
| Apr 30, 4:39 AM CDT | River Flood Warning | ICT | Allen | 28 hr |
| Apr 30, 8:28 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 30 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.